Alert archive / Utah / Flash Flood Warnings in 2025

Flash Flood Warning 24, NWS Salt Lake City, UT

August 27, 2025Emery County, Utah

NWS Salt Lake City, UT issued this flash flood warning at Aug 27, 2025, 12:47 PM MDT for Emery County, Utah. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 27, 2025, 12:47 PM MDT (18:47 UTC)
Expired
Aug 27, 2025, 3:45 PM MDT
In force
3 hr
Issued by
NWS Salt Lake City, UT
Area
Storm-based polygon
Damage threat
Considerable
Flood severity
None

County Emery County, UT

The radar

The Grand Junction radar (KGJX), 193 km from the middle of the area, began a volume at 18:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Salt Lake City I, UT (KSLC), launched 12:00Z, 6.8 hours before the alert went out and 237 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salt Lake City I, UT at 12:00Z on 2025-08-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 187 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salt Lake City I, UT at 12:00Z on 2025-08-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 76 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
187 J/kg
Mixed-layer CIN
-40 J/kg
Mixed-layer LCL
1206 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
76 m²/s²
0-3 km storm-relative helicity
96 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

497 
WGUS55 KSLC 271847
FFWSLC
UTC015-272145-
/O.NEW.KSLC.FF.W.0024.250827T1847Z-250827T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Salt Lake City UT
1247 PM MDT Wed Aug 27 2025

The National Weather Service in Salt Lake City has issued a

* Flash Flood Warning for...
  Eastern Emery County in central Utah...

* Until 345 PM MDT.

* At 1247 PM MDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 0.5 and 1 inch of rain 
  has fallen. Flash flooding is ongoing or expected to begin shortly.

  HAZARD...Life threatening flash flooding. Thunderstorms
           producing flash flooding.

  SOURCE...Radar.

  IMPACT...Life threatening flash flooding of creeks and streams,
           dry washes, and slot canyons.

* Some locations that will experience flash flooding include...
  Upper Black Box, Lower Black Box, San Rafael River, Black Dragon 
  Wash, and Double Arch Canyon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

Remain alert for flooding even in locations not receiving rain. Dry 
washes, streams, and rivers can become raging killer currents in a 
matter of minutes, even from distant rainfall.

Flooding is occurring or is imminent. It is important to know where 
you are relative to streams, rivers, or creeks which can become 
killers in heavy rains. Campers and hikers should avoid streams or 
creeks.

&&

LAT...LON 3891 11040 3892 11051 3903 11055 3904 11042
      3895 11038

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

JCW
2 follow-up statements
290 
WGUS75 KSLC 271954
FFSSLC

Flash Flood Statement
National Weather Service Salt Lake City UT
154 PM MDT Wed Aug 27 2025

UTC015-272145-
/O.CON.KSLC.FF.W.0024.000000T0000Z-250827T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Emery UT-
154 PM MDT Wed Aug 27 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 345 PM MDT THIS 
AFTERNOON FOR EASTERN EMERY COUNTY...

At 154 PM MDT, Doppler radar indicated thunderstorms producing heavy 
rain across the warned area. Between 0.75 and 1.25 inches of rain 
have fallen. Flash flooding is ongoing or expected to begin shortly.

HAZARD...Life threatening flash flooding. Thunderstorms producing
         flash flooding.

SOURCE...Radar.

IMPACT...Life threatening flash flooding of creeks and streams,
         dry washes, and slot canyons.

Some locations that will experience flash flooding include...
  Upper Black Box, Lower Black Box, San Rafael River, Black Dragon 
  Wash, and Double Arch Canyon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

Remain alert for flooding even in locations not receiving rain. Dry 
washes, streams, and rivers can become raging killer currents in a 
matter of minutes, even from distant rainfall.

Flooding is occurring or is imminent. It is important to know where 
you are relative to streams, rivers, or creeks which can become 
killers in heavy rains. Campers and hikers should avoid streams or 
creeks.

&&

LAT...LON 3891 11040 3892 11051 3903 11055 3904 11042
      3895 11038

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

JCW
238 
WGUS75 KSLC 272142
FFSSLC

Flash Flood Statement
National Weather Service Salt Lake City UT
342 PM MDT Wed Aug 27 2025

UTC015-272152-
/O.EXP.KSLC.FF.W.0024.000000T0000Z-250827T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Emery UT-
342 PM MDT Wed Aug 27 2025

...FLASH FLOOD WARNING WILL EXPIRE AT 345 PM MDT THIS AFTERNOON FOR 
EASTERN EMERY COUNTY...

Flood waters have receded. The heavy rain has ended. Flooding is no 
longer expected to pose a threat. Please continue to heed remaining 
road closures.

A Flood Watch remains in effect until 900 PM MDT for portions of 
central and southern Utah.

&&

LAT...LON 3891 11040 3892 11051 3903 11055 3904 11042
      3895 11038

$$

JCW

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this flash flood warning went out at Aug 27, 4:55 AM MDT, 7 hours 52 minutes earlier.

Area forecast discussion, Aug 27, 4:55 AM MDT, 7 hours 52 minutes before
Area Forecast Discussion
National Weather Service Salt Lake City UT
455 AM MDT Wed Aug 27 2025

.SYNOPSIS...Lingering moisture will maintain showers and
thunderstorms with locally heavy rain today. A drying trend will
then result in a decreasing threat of precipitation into the weekend.

&&

.DISCUSSION...High pressure has shifted east into TX this morning,
with Utah now under a more southwesterly flow aloft. This pattern
will start to draw drier air into the area, more so today across the
south. That said, current PWATs remain 1-1.2 inches across northern
and far southwest Utah, and between 0.8-1.0 inches elsewhere.
Showers and thunderstorms have continued through the night,
strongest across northern and southwest Utah, aided by weak
disturbances lifting across Utah. Expect these showers and
thunderstorms to continue but trend weaker through the morning
hours.

This afternoon, lingering low level moisture in place will maintain
a convective threat despite the general drying trend. The strength
of the storms will depend on how quickly skies clear out, and at
this time, northern Utah still has quite a bit of existing cloud
cover. For now, CAMs do indicate some stronger convection to develop
by mid afternoon across portions of southern and central Utah. Heavy
rain remains a threat with the stronger storms today, with a
potential for flash flooding if these storms occur over prone areas.

Tomorrow and into the weekend, as the airmass continues to dry,
expect some lingering convection, but decreasing in coverage and
intensity each day until becoming very isolated and terrain-based
over the weekend. Accompanying the drying trend, expect temperatures
to gradually trend warmer, although afternoon maxes remain below
climatological normals by 1 to 5 degrees even by Saturday (compared
with 6-12 degrees below normal today). Sunday will be the driest day
has the ridge axis centers itself over the area, while max
temperature trend closer to normal.

Modest moisture makes a return during the first half of next week.
However, PWATs are progged to remain under 1 inch. So while showers
and thunderstorms will increase, heavy rain will not be as great a
threat during this timeframe.

&&

.AVIATION...KSLC...Showers and occasional thunderstorms will remain
possible near the terminal throughout the day, with temporally
reductions into the MVFR and briefly IFR category within heavier
rainfall. The most likely window for thunderstorms impacting the
terminal is between 20-02Z. Winds will remain southeasterly this
morning before turning to the northwest by 20Z, however winds will
likely be driven by outflow from showers and thunderstorms through
much of the afternoon.

.REST OF UTAH AND SOUTHWEST WYOMING...Lingering monsoon moisture
will bring showers and occasional thunderstorms across mainly
northern and central Utah as well as southwest Wyoming today.
Lightning, gusty outflow winds, and temporary visibility reductions
into the MVFR or even IFR range within heavy rain will be possible
with these storms. Away from any showers and thunderstorms, vfr
conditions with terrain driven winds will prevail.

&&

.FIRE WEATHER...As high pressure southeast of Utah gradually weakens,
drier air will spread into area, beginning today from the south.
However, lingering low level moisture in place today will help
maintain scattered to numerous showers and thunderstorms today,
especially across northern and central Utah, and many of these will
be capable of producing wetting rain. A gradual drying trend will
then continue into the weekend, with decreasing coverage and
intensity of showers and thunderstorms along with lowering
humidities each day. Sunday should be the driest day has high
pressure re-centers itself over Utah. During the early part of next
week, a modest increase of moisture will bring increased coverage of
showers and thunderstorms, but wetting rain chances are not expected
to be particularly high at this time, and afternoon humidities look
to remain in the mid-teens to low 20s in the valleys.

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...None.
WY...None.
&&

Cheng/Seaman

For more information from NOAA's National Weather Service visit...
http://weather.gov/saltlakecity

In the hours before

Local storm report, Aug 27, 7:33 AM MDT, 5 hours 14 minutes before
Preliminary Local Storm Report
National Weather Service Salt Lake City UT
733 AM MDT Wed Aug 27 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 AM     Flash Flood      1 SSW Zion National Par 37.24N 112.96W
08/27/2025                   Washington         UT   Public

            Significant flash flood reported at the
            North Fork of the Virgin River gauge rising
            to 1290 cfs.

&&

CRK
Local storm report, Aug 27, 7:35 AM MDT, 5 hours 12 minutes before
Preliminary Local Storm Report
National Weather Service Salt Lake City UT
735 AM MDT Wed Aug 27 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 AM     Flash Flood      3 SSW Zion National Par 37.22N 112.96W
08/27/2025                   Washington         UT   Official NWS Obs

            Flood wave reported on the East Fork of the
            Virgin River at 510 cfs.

&&

CRK
Local storm report, Aug 27, 8:19 AM MDT, 4 hours 28 minutes before
Preliminary Local Storm Report
National Weather Service Salt Lake City UT
819 AM MDT Wed Aug 27 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0501 PM     Flash Flood      15 SSE Cleveland        39.16N 110.73W
08/26/2025                   Emery              UT   Emergency Mngr

            Buckhorn Road washed out, car on road washed
            a quarter mile down the road. Four people
            were rescued due to flash flooding.

&&

CRK
Local storm report, Aug 27, 8:27 AM MDT, 4 hours 20 minutes before
Preliminary Local Storm Report
National Weather Service Salt Lake City UT
827 AM MDT Wed Aug 27 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0945 PM     Flash Flood      16 S Green River        38.76N 110.14W
08/26/2025                   Emery              UT   Official NWS Obs

            San Rafael River Gauge reports flood wave
            around 700 cfs.

&&

CRK
Local storm report, Aug 27, 8:59 AM MDT, 3 hours 48 minutes before
Preliminary Local Storm Report
National Weather Service Salt Lake City UT
859 AM MDT Wed Aug 27 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     Flash Flood      12 WSW Big Water        37.00N 111.87W
08/26/2025                   Kane               UT   Official NWS Obs

            Estimated time based on radar and gauge data
            from Lees Ferry.

&&

CRK

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 26, 7:01 PM MDTSpecial Weather StatementSLCWayne29 min
Aug 26, 7:24 PM MDTFlash Flood Warning Considerable damage threatSLCEmery3 hr
Aug 27, 4:26 AM MDTFlash Flood Warning Considerable damage threatSLCKane, Washington4 hr
Aug 27, 9:07 AM MDTAreal Flood AdvisorySLCBox Elder, Davis, Weber6 hr
Aug 27, 10:18 AM MDTAreal Flood AdvisorySLCDavis, Weber117 min
Aug 27, 11:05 AM MDTFlood WatchSLCCarbon, Emery, Garfield, Sevier, Wayne10 hr
Aug 27, 12:48 PM MDTSpecial Weather StatementSLCEmery42 min
Aug 27, 1:05 PM MDTSpecial Weather StatementSLCDavis40 min
Aug 27, 2:46 PM MDTSpecial Weather StatementSLCCache29 min
Aug 27, 3:16 PM MDTSpecial Weather StatementSLCGarfield44 min

Nearby

Flash Flood Warnings in Utah, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.